Drug Overdose Prevention and Education: What to look for in the case of an overdose
You’ve heard the stories. You have seen the pictures. You’ve shaken your head at yet another human being overdosing on drugs. From a spectator view, it is easy to sit on ivory towers and cast stones at those that fall to the cruelties of drugs. However, from a more empathetic view, drug addiction and eventual drug overdose is a constant battle, testing the will of the user. Drug overdose prevention and education is extremely important so we’re going to provide you with the tell tale signs of an overdose.
A drug overdose happens when the body cannot process a substance, causing core body function to cease momentarily. In some cases, overdoses overwhelm the body, and the user dies. In the case of a non-fatal overdose, users may experience a myriad of symptoms before an after the overdose.
It is important that not all drug overdoses are intentional. Getting help as soon as possible decreases the damage that the drug overdose would otherwise cause if left unattended.
Drug Overdose Prevention and Education: Drug Overdose Symptoms
Different drugs have different symptoms when they are abused. Each drug has a unique chemical makeup, hence different effects on the body. However, it could also be said that most drugs affect the same area of the brain, hence the similarity in the majority of drug overdose cases. We can’t emphasize enough that drug overdose prevention and education is extremely important so here are a few of the most common drugs to have overdoses on.
Cocaine, a white powder, taken primarily through snorting, could have far-reaching effects on a person’s mental and physical well-being. Coke is abused typically for its stimulant effects. Symptoms of a cocaine overdose include-:
- Abnormally high blood pressure
- Erratic pulse
- Body fever
If these symptoms are left unchecked, the victim might suffer a massive heart attack and die.
Heroin is one of the most addictive substances on the planet. It is one of the drugs that could kill a first time user from an overdose. Sometimes, heroin is mixed with other substances, either to reduce cost or to increase potency. The most common symptom of a heroin overdose is unconsciousness. Other symptoms include
- Extremely dilated pupils
- Dry buccal cavity
- Shallow breathing
- Weak pulse
- Extremely low blood pressure
We have created a page for information about Narcan nasal spray to include in this article about drug overdose prevention and education, click the link below. These symptoms precede death if the victim doesn’t get any help. Thankfully there is a drug called Narcan that help in the case of an overdose Learn More
An alcohol overdose is described as alcohol poisoning. It happens when the liver cannot process the alcohol in the victim’s system. As one of the most abused substances presently, alcohol poisoning is fairly common. The most common symptom of excess intake of alcohol is slurred speech.
- Symptoms of alcohol poisoning include
- Loss of coordination
- Low body temperature
- Conscious unresponsiveness
Alcohol is a common substance but poisoning shuts down core body functions and may lead to death or irreversible physical and mental damage.
Prescription medication Overdose
Prescription medications, while prescribed by a qualified physician, are equally dangerous if the recommended dosages are not adhered to. Because of the many drugs that fall under this category, symptoms are non-specific.
- Body fever
- Erratic pulse
- Poor coordination
In the case of an overdose, prompt action could mean the difference between losing and saving a life DIAL 911. Having a sample of the drug that the victim used makes treatment even faster. You should always seek treatment from a qualified physician or rehab facility.